Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2017, 2:15 PM EDT for Oglethorpe County, Wilkes County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 7, 2017, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Oglethorpe County, GA, Wilkes County, GA
The radar
The Greer radar (KGSP), 133 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
425
WWUS82 KFFC 071815
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 7 2017
GAZ038-039-071915-
Wilkes GA-Oglethorpe GA-
215 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND OGLETHORPE COUNTIES
UNTIL 315 PM EDT...
At 215 PM EDT...a strong thunderstorm was near Lexington...moving
east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Lexington, Tignall, Rayle, Jacksons Crossroads,
Mallorysville, Delhi, Lundberg, Norman, Metasville, Floral Hill,
Holliday Park, Aonia, Newtown, Danburg, Rocky Creek Fire Dept.,
Celeste and Vesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3360 8265 3360 8269 3371 8293
3373 8295 3372 8296 3382 8318 3397 8304
3400 8291 3397 8278 3399 8266 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1815Z 291DEG 25KT 3387 8302
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:27 AM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jul 7, 7:27 AM EDT, 6 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 727 AM EDT Fri Jul 7 2017 .PREV DISCUSSION... /Issued 427 AM EDT Fri Jul 7 2017/ SHORT TERM /Today through Saturday/... Short term models have initialized well and are in good agreement as far as handling of the elongated trough slowly sagging southward through the forecast area. Proximity of the trough and weak impulses moving through the upper level flow, as well as weak surface boundary will continue chances for shower and thunderstorm development through the short term periods. For today, models are showing decent instability...2000 to 3000 J/kg...mainly north of a CSG-AHN line this afternoon with some shear noted as well. Expect some storms to become strong to severe across the aforementioned area, especially as limited cloud cover this morning will allow for good heating through this afternoon. The main threats with any storms through this evening will be gusty winds, frequent lightning, small hail and heavy rain. Models indicating storms will linger through the evening hours and taper off towards midnight. Models push upper trough/surface wave further south tomorrow with the main focus south of an Atlanta to Athens line. Once again expect isolated strong to severe storms expected with gusty winds, frequent lightning, small hail and heavy rain as the main threats with instability noted across the area once again. Temperatures will remain near normal through the period. Given the lack of low clouds this morning have gone above guidance for afternoon temperatures today. Atwell LONG TERM /Saturday Night through Thursday/... A slow moving cold front is expected to move to central GA and become stationary in the Saturday night to Sunday time frame. This will favor the best shower and storm chances over central GA Saturday night...Sunday and through Monday. Starting Tuesday...the stationary front looks to dissipate and precip chances move n with chance pops across the entire forecast area Wednesday and Thursday as a fairly typical summer time pattern and fairly moist airmass predominates. Forecast temperatures are running close to normal this long term period. BDL && .AVIATION... 12Z Update... Showers continue to develop and move across portions of north GA, with little impacts to TAF sites through 15Z. Expect VFR conditions to prevail...with FEW-SCT030-040 developing 15-17Z. Scattered thunderstorms this afternoon will focus along a slowly sagging boundary with MVFR CIGS expected in the vicinity of the storms. Winds will remain out of the west..initially 5kts or less then increasing to 8-12kts after 15z...with higher gusts with any thunderstorms. //ATL Confidence...12Z Update... Medium to high confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 90 69 / 40 30 20 20 Atlanta 89 72 89 70 / 40 40 30 30 Blairsville 82 66 82 64 / 40 20 30 10 Cartersville 87 71 88 68 / 40 30 30 20 Columbus 93 75 94 73 / 40 40 30 30 Gainesville 87 71 87 69 / 40 30 30 10 Macon 94 73 92 72 / 40 30 30 30 Rome 88 71 88 68 / 40 20 30 20 Peachtree City 90 71 90 69 / 40 40 30 30 Vidalia 95 76 94 74 / 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... AVIATION...
Hazardous weather outlook, Jul 7, 2:05 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 205 PM EDT Fri Jul 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 205 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered showers and thunderstorms will affect north and central Georgia through early this evening. A few storms could become strong to severe, with the main hazards being heavy rainfall, strong to damaging wind gusts and frequent lightning. Expect storms to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rainfall as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 7, 12:59 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 SSW DANIELSVILLE 34.09N 83.24W
07/06/2017 MADISON GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
COLBERT GROVE CHURCH ROAD AND HIGHWAY 29.
&&
EVENT NUMBER FFC1701037
LMERRITTLocal storm report, Jul 7, 1:00 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 N DIAMOND HILL 34.10N 83.27W
07/06/2017 MADISON GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF MOONS
GROVE CHURCH ROAD AND JOHNNIE CHANDLER ROAD.
&&
EVENT NUMBER FFC1701038
LMERRITTLocal storm report, Jul 7, 1:03 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 ESE VINEYARD CREEK 34.11N 83.07W
07/06/2017 MADISON GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
CHEROKEE ROAD AND DELLA SLATON ROAD.
&&
EVENT NUMBER FFC1701039
LMERRITTSpecial weather statement, Jul 7, 1:11 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
111 PM EDT FRI JUL 7 2017
GAZ038-039-050-051-062-071800-
Taliaferro GA-Wilkes GA-Warren GA-Oglethorpe GA-Greene GA-
111 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
NORTHERN WARREN...SOUTHERN OGLETHORPE AND EASTERN GREENE COUNTIES
UNTIL 200 PM EDT...
At 111 PM EDT...a strong thunderstorm was near Carters Grove, or 10
miles west of Washington...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Rayle, Sharon, Ficklin, Cadley, Lundberg, Metasville,
Daniel Springs, Aonia, Newtown, Rocky Creek Fire Dept., Celeste,
Lyneville, Raytown, Philomath, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8256 3365 8257 3364 8257 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3354 8262 3350 8264
3367 8303 3384 8296 3378 8257 3370 8252
TIME...MOT...LOC 1711Z 290DEG 19KT 3373 8292
WIND...40MPHSpecial weather statement, Jul 7, 1:29 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT FRI JUL 7 2017
GAZ079-080-091-071800-
Taylor GA-Marion GA-Talbot GA-
129 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHERN MARION
AND SOUTHERN TALBOT COUNTIES UNTIL 200 PM EDT...
At 129 PM EDT...a strong thunderstorm was near Marion Estates, or 10
miles south of Talbotton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Junction City, Geneva, Howard, Marion Estates, Juniper,
Charing, Oakland, Wesley Church, Fickling Mill and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8463 3261 8464 3269 8420 3268 8418
3245 8416
TIME...MOT...LOC 1729Z 259DEG 13KT 3252 8451
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 7, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 7 2017
GAZ038-039-071915-
Wilkes GA-Oglethorpe GA-
215 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND OGLETHORPE COUNTIES
UNTIL 315 PM EDT...
At 215 PM EDT...a strong thunderstorm was near Lexington...moving
east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Lexington, Tignall, Rayle, Jacksons Crossroads,
Mallorysville, Delhi, Lundberg, Norman, Metasville, Floral Hill,
Holliday Park, Aonia, Newtown, Danburg, Rocky Creek Fire Dept.,
Celeste and Vesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3360 8265 3360 8269 3371 8293
3373 8295 3372 8296 3382 8318 3397 8304
3400 8291 3397 8278 3399 8266 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1815Z 291DEG 25KT 3387 8302
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:59 AM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Jul 7, 1:11 PM EDT | Special Weather Statement | FFC | Wilkes | 49 min |
| Jul 7, 1:29 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jul 7, 2:36 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 39 min |
| Jul 7, 2:52 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Jul 7, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 39 min |
| Jul 7, 3:13 PM EDT | Special Weather Statement | FFC | Walton | 32 min |
| Jul 7, 3:29 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 61 min |
| Jul 7, 3:41 PM EDT | Special Weather Statement | FFC | Barrow | 49 min |
| Jul 7, 3:47 PM EDT | Special Weather Statement | FFC | Cobb | 43 min |
| Jul 7, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 39 min |
| Jul 7, 3:58 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Jul 7, 4:11 PM EDT | Special Weather Statement | FFC | Jasper | 49 min |
| Jul 7, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee | 26 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 53 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 7, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe | 53 min |
| Jul 7, 4:46 PM EDT | Special Weather Statement | FFC | Madison | 44 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | FFC | Rockdale | 50 min |
| Jul 7, 5:23 PM EDT | Special Weather Statement | FFC | Pike | 52 min |
| Jul 7, 5:24 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Jul 7, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 43 min |
| Jul 7, 5:36 PM EDT | Special Weather Statement | FFC | Butts | 39 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jul 7, 5:53 PM EDT | Special Weather Statement | FFC | Morgan | 52 min |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper | 38 min |
| Jul 7, 6:11 PM EDT | Special Weather Statement | FFC | Jefferson | 49 min |
| Jul 7, 6:23 PM EDT | Special Weather Statement | FFC | Fayette | 52 min |
| Jul 7, 6:31 PM EDT | Special Weather Statement | FFC | Paulding | 44 min |
| Jul 7, 6:33 PM EDT | Special Weather Statement | FFC | Talbot | 42 min |
| Jul 7, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Putnam | 39 min |
| Jul 7, 6:44 PM EDT | Special Weather Statement | FFC | Oglethorpe | 31 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 7, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 49 min |
| Jul 7, 7:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jul 7, 7:03 PM EDT | Special Weather Statement | FFC | Newton | 27 min |
| Jul 7, 7:04 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| Jul 7, 7:05 PM EDT | Special Weather Statement | FFC | Stewart | 25 min |
| Jul 7, 7:13 PM EDT | Special Weather Statement | FFC | Newton | 32 min |
| Jul 7, 7:31 PM EDT | Special Weather Statement | FFC | Jefferson | 44 min |
| Jul 7, 7:37 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jul 7, 7:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 7, 7:56 PM EDT | Special Weather Statement | FFC | Marion | 34 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.